MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. VIAVALVE PUR WINGED SAFETY ACTIVE CATHETERS; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

SMITHS MEDICAL ASD, INC. VIAVALVE PUR WINGED SAFETY ACTIVE CATHETERS; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Catalog Number 328700
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 02/19/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that when the iv was removed from the patient it slid the safety lock into place.The device seemed to extend past the lock and exposed the needle which eventually poked the operator of the device in the right thumb.There was unknown if exposure to hiv/hep b had happened given that the patient is a drug user.The operator of the device reported that they are pregnant and thus was not allowed to take prophylactic treatment.Serology was done with no further information provided.
 
Additional Manufacturer Narrative
Device history review could not be performed as lot number was unknown.No investigation or root cause analysis could be conducted given that no complaint sample was returned.As a result, the cause is unknown due to no product returned.If the device is returned, the complaint will be reopened for further investigation.

Brand Name
VIAVALVE PUR WINGED SAFETY ACTIVE CATHETERS
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
201 west queen st
southington CT 06489
Manufacturer Contact
reed covert
6000 nathan ln n
minneapolis, MN 55442
2247062300
MDR Report Key21669498
Report Number3012307300-2025-03174
Device Sequence Number8228528
Product Code FOZ
UDI-Device Identifier10351688081940
UDI-Public(01)10351688081940
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K160235
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number328700
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2025
Supplement Date Received by Manufacturer03/10/2025
Initial Report FDA Received Date03/21/2025
Supplement Report FDA Received Date07/15/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown